Alert archive / Wisconsin / Gale Warnings in 2014

Gale Warning 7, NWS Green Bay, WI

April 14, 2014

NWS Green Bay, WI issued this gale warning at Apr 14, 2014, 6:39 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 14, 2014, 6:39 AM CDT (11:39 UTC)
Expired
Apr 14, 2014, 4:00 PM CDT
In force
9 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

866 
WHUS73 KGRB 141139
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
639 AM CDT MON APR 14 2014

...STRONG NORTH GALES THIS MORNING...

.NORTH GALES TO 40 KTS WILL CREATE HIGH WAVES ON LAKE MICHIGAN
TODAY.

LMZ521-522-541>543-141945-
/O.UPG.KGRB.SC.Y.0026.000000T0000Z-140415T0000Z/
/O.NEW.KGRB.GL.W.0007.140414T1139Z-140414T2200Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
639 AM CDT MON APR 14 2014

...GALE WARNING IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON. 

* NORTH GALES TO 40 KTS THIS MORNING...THEN EASING TO 30 KTS THIS
  AFTERNOON. 

* WAVES 4 TO 7 FEET...WITH HIGHER WAVES TOWARD THE OPEN WATERS.
  THE BAY OF GREEN BAY IS MAINLY ICE COVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
2 follow-up statements
212 
WHUS73 KGRB 141532
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1032 AM CDT MON APR 14 2014

...STRONG WINDS CONTINUE THIS MORNING THEN WILL DIMINISH THIS
AFTERNOON...

.GUSTY NORTH TO NORTHWEST WINDS WILL CREATE HIGH WAVES ON LAKE
MICHIGAN INTO THIS AFTERNOON.

LMZ521-522-541>543-142200-
/O.CON.KGRB.GL.W.0007.000000T0000Z-140414T2200Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
1032 AM CDT MON APR 14 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON...

* NORTH WINDS TO 30 KTS BECOMING NORTHWEST. GALE FORCE GUSTS TO
  AROUND 40 KTS THROUGH NOON...THEN GUSTS TO AROUND 30 KTS
  POSSIBLE IN THE AFTERNOON.

* WAVES 3 TO 6 FEET...WITH HIGHER WAVES TOWARD THE OPEN WATERS. 
  THE BAY OF GREEN BAY IS MAINLY ICE COVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
BERSCH
428 
WHUS73 KGRB 142100
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
400 PM CDT MON APR 14 2014

...GUSTY WINDS AND LARGE WAVES DIMINISHING THIS EVENING...

.GUSTY NORTH TO NORTHWEST WINDS WILL DIMINISH THIS EVENING.

LMZ541>543-150500-
/O.CAN.KGRB.GL.W.0007.000000T0000Z-140414T2200Z/
/O.NEW.KGRB.SC.Y.0027.140414T2100Z-140415T0600Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
400 PM CDT MON APR 14 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM CDT TUESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM CDT TUESDAY. THE
GALE WARNING HAS BEEN CANCELLED. 

* NORTH WINDS 15 TO 25 KTS WITH HIGHER GUSTS DIMINISHING TO 10 TO
  20 KTS BY EARLY MORNING AND BECOMING NORTHWEST.

* WAVES 3 TO 5 FEET SUBSIDING TO 2 TO 4 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ521-522-150500-
/O.CAN.KGRB.GL.W.0007.000000T0000Z-140414T2200Z/
/O.NEW.KGRB.SC.Y.0027.140414T2100Z-140415T0600Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
400 PM CDT MON APR 14 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM CDT TUESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM CDT TUESDAY. THE
GALE WARNING HAS BEEN CANCELLED. 

* NORTH WINDS 15 TO 25 KTS WITH HIGHER GUSTS BECOMING NORTHWEST
  AND DIMINISHING TO 10 TO 20 KTS BY LATE EVENING.

* THE BAY IS MAINLY ICE COVERED WITH SMALL WAVES IN ICE FREE
  AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Apr 14, 6:32 AM CDT, 7 minutes earlier.

Area forecast discussion, Apr 14, 6:32 AM CDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
632 AM CDT MON APR 14 2014

UPDATED AVIATION PORTION FOR 12Z TAF ISSUANCE

.SHORT TERM...TODAY...TONIGHT...AND TUESDAY
ISSUED AT 423 AM CDT MON APR 14 2014

RAIN CHANGING TO SNOW QUICKLY OVER EASTERN WISCONSIN WITH A
SOUTHERN EDGE FEATURE TRACKING OVER THE FOX CITES. IN ADDITION
TRACK OF THE 850 LOW SUPPORTS HIGHER ACCUMULATION FROM CENTRAL
WISCONSIN TO NORTHEAST WISCONSIN. WOULD HAVE NO ISSUE ISSUING A
WARNING FOR A PURE WINTER SITUATION...BUT SNOW FALLING ON A WARM
GROUND AND MIX EARLY PLAYS HAVOC WITH SNOW AMOUNT FORECASTS.

HOWEVER RAIN TO SNOW FAST ENOUGH TO EXPAND ADVISORY INTO THE FOX
CITIES. NOT CONFIDENT OF AMOUNTS BUT ANTICIPATE ROADS WILL BE
SLIPPERY FOR THE COMMUTE.

COLD AND QUIET CONDITIONS AFTER THIS MORNING WITH A RIDGE OF HIGH
PRESSURE DRIFTING OVER THE AREA TONIGHT INTO TUESDAY.

.LONG TERM...TUESDAY NIGHT THROUGH SUNDAY
ISSUED AT 423 AM CDT MON APR 14 2014

FLOW ALOFT IS EXPECTED TO SWITCH FROM NORTHWEST TO A MORE ZONAL
PATTERN EARLY IN THE PERIOD BEFORE BECOMING SOUTHWEST LATER IN THE
WEEK. MUCH BELOW NORMAL TEMPERATURES EARLY DURING THIS FORECAST
PERIOD SHOULD WARM TO NEAR NORMAL BY SUNDAY.

EXPECT PRECIPITATION TO DEVELOP ACROSS THE AREA LATE TUESDAY NIGHT
AS UPPER LEVEL SHORT WAVE ENERGY APPROACHES FROM THE WEST AND A
NEARLY STATIONARY FRONT DEVELOPS ACROSS NORTHERN WISCONSIN AS A
SURFACE LOW MOVES TOWARD WISCONSIN FROM THE PLAINS. NORTHERN
WISCONSIN SHOULD BE COLD ENOUGH TO GET MOSTLY SNOW...WHILE RAIN
AND/OR SNOW FALLS ACROSS CENTRAL AND EAST CENTRAL WISCONSIN. LOOKS
LIKE THERE COULD BE A PROLONGED PERIOD OF SNOW...WEDNESDAY
THROUGH WEDNESDAY NIGHT...THAT MAY BRING 5 TO 8 INCHES OF
ACCUMULATION TO PARTS OF NORTH CENTRAL WISCONSIN AS THE SURFACE
BOUNDARY REMAINS IN THE VICINITY FOR A WHILE. POPS CONTINUE THROUGH
FRIDAY NIGHT AS THE LOW FINALLY PASSES THROUGH THE STATE...BUT
PRECIPITATION SHOULD BE MOSTLY RAIN FOR THURSDAY AND FRIDAY.
&&

.AVIATION...FOR 12Z TAF ISSUANCE
ISSUED AT 631 AM CDT MON APR 14 2014

WIDESPREAD IFR/LIFR CIGS AND VSBYS DUE TO SNOW WILL
GRADUALLY IMPROVE TO MVFR CONDITIONS THIS MORNING THEN VFR
CONDITIONS THIS AFTERNOON AS THE SNOW REGION MOVES NORTHEAST.
GUSTY NORTH TO NORTHWEST WINDS WILL ALSO CONTINUE TODAY BEFORE
DECREASING BY TONIGHT.
&&

.MARINE...
ISSUED AT 423 AM CDT MON APR 14 2014

SMALL CRAFT ADVISORY IN EFFECT BUT POTENTIAL FOR SHORT
PERIOD OF GALE FORCE GUSTS POSSIBLE AFTER MIDNIGHT WITH STRONG
NORTH NORTHEAST WINDS AND PRESSURE COUPLET PASSING THROUGH.
LOCALIZED GALE GUSTS ALSO POSSIBLE THROUGH DEATHS DOOR AS WINDS
SHIFT TO NORTHWEST.
&&

.HYDROLOGY...
ISSUED AT 423 AM CDT MON APR 14 2014

EXPIRED THE FLOOD WATCH AND WILL HANDLE HYDRO ISSUES WITH RIVER
STATEMENTS AS NEEDED. WILL ALSO LET THE FLOOD ADVISORY GOING FOR
PARTS OF WINNEBAGO AND CALUMET COUNTIES. THE MANITOWOC RIVER WAS
RISING BUT STILL BELOW FLOOD STAGE AT 3 AM.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 10 AM CDT THIS MORNING FOR
WIZ011>013-019>021-031-037>039-048-049-073-074.

WINTER WEATHER ADVISORY UNTIL 7 AM CDT THIS MORNING FOR WIZ010-
018-030-035-036-045.
&&

SHORT TERM.....TDH
LONG TERM......MG
AVIATION.......TDH
MARINE.........TDH
HYDROLOGY......TDH
Hazardous weather outlook, Apr 14, 6:01 AM CDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
601 AM CDT MON APR 14 2014

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-151115-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
601 AM CDT MON APR 14 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A SLUSHY WET SNOW WILL CONTINUE TO ACCUMULATE THIS MORNING WHICH
WILL CREATE HAZARDOUS TRAVEL CONDITIONS FOR THE MORNING COMMUTE.
SNOWFALL ACCUMULATIONS WILL RANGE FROM 2 TO 5 INCHES...WITH THE
HIGHER AMOUNTS OVER NORTH CENTRAL AND FAR NORTHEAST WISCONSIN.
LOCALLY HIGHER AMOUNTS WILL ALSO BE POSSIBLE OVER FAR NORTHEAST
WISCONSIN. A WINTER WEATHER ADVISORY HAS BEEN POSTED THIS MORNING
FOR MOST OF THE AREA.

HEAVY RAINFALL WHICH FELL OVER WAUSHARA...WINNEBAGO...CALUMET AND
MANITOWOC COUNTIES THE LAST FEW DAYS CONTINUES TO AFFECT POCKETS
OF THOSE COUNTIES. RIVER AND STREAMS REMAIN SWOLLEN. A FEW ON AND
OFF RAMPS TO HIGHWAY 41 IN WINNEBAGO COUNTY ALSO REMAIN CLOSED.

STRONG NORTH TO NORTHWEST WINDS TODAY OVER LAKE WINNEBAGO MAY
PRODUCE ICE SHOVES ON THE SOUTH AND EAST SIDE OF THE LAKE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS THE POTENTIAL OF ACCUMULATING SNOW OVER NORTHERN
WISCONSIN MID WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT ANY FLOODING AND FORWARD SNOWFALL
REPORTS TO THE NATIONAL WEATHER SERVICE IN GREEN BAY.

LMZ521-522-541>543-151115-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
601 AM CDT MON APR 14 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TODAY AND TONIGHT

NEAR GALE FORCE GUSTS FROM THE NORTH ARE POSSIBLE TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

TH/MG

In the hours before

Local storm report, Apr 14, 3:47 AM CDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GREEN BAY WI
347 AM CDT MON APR 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 AM     SNOW             STEVENS POINT           44.51N 89.56W
04/14/2014  E2.0 INCH        PORTAGE            WI   DEPT OF HIGHWAYS

            REPORT FROM HIGHWAY DEPT. EMPLOYEE OF 1.5 TO 2 INCHES OF
            HEAVY SLUSHY ACCUMULATION.

&&

MG
Local storm report, Apr 14, 5:07 AM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
507 AM CDT MON APR 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0507 AM     SNOW             IOLA                    44.50N 89.11W
04/14/2014  M2.0 INCH        WAUPACA            WI   TRAINED SPOTTER

            MODERATE SNOW

&&

TH
Local storm report, Apr 14, 5:09 AM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
509 AM CDT MON APR 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0509 AM     SNOW             LAKE TOMAHAWK           45.81N 89.59W
04/14/2014  M3.8 INCH        ONEIDA             WI   TRAINED SPOTTER

            STILL SNOWING

&&

TH
Local storm report, Apr 14, 5:57 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
557 AM CDT MON APR 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 AM     SNOW             RHINELANDER             45.63N 89.41W
04/14/2014  M4.5 INCH        ONEIDA             WI   BROADCAST MEDIA

            STORM TOTAL SO FAR. REPORT FROM WJFW-TV.

&&

MG
Local storm report, Apr 14, 6:03 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
603 AM CDT MON APR 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0602 AM     HEAVY RAIN       VALDERS                 44.06N 87.88W
04/14/2014  M5.28 INCH       MANITOWOC          WI   CO-OP OBSERVER

            2 DAY TOTAL

0602 AM     HEAVY RAIN       MANITOWOC               44.08N 87.66W
04/14/2014  M4.63 INCH       MANITOWOC          WI   CO-OP OBSERVER

            2 DAY TOTAL

&&

TH
Local storm report, Apr 14, 6:05 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
605 AM CDT MON APR 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 AM     SNOW             IOLA                    44.50N 89.11W
04/14/2014  M3.0 INCH        WAUPACA            WI   TRAINED SPOTTER

&&

TH

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 7:39 PM CDTWinter Weather AdvisoryGRBBrown, Calumet, Door, Florence, Forest, Langlade and 13 more16 hr
Apr 13, 11:14 PM CDTAreal Flood AdvisoryGRBCalumet, Winnebago6 hr
Apr 14, 1:10 AM CDTWinter Weather AdvisoryGRBMarinette, Menominee, Oconto9 hr
Apr 14, 5:00 AM CDTAreal Flood AdvisoryGRBCalumet, Winnebago3 hr
Apr 14, 5:35 AM CDTRiver Flood WarningGRBManitowoc24 hr
Apr 14, 7:42 AM CDTAreal Flood AdvisoryGRBWinnebago4 hr
Apr 14, 2:53 PM CDTWinter Storm WatchGRBFlorence, Forest, Oneida, Vilas25 hr
Apr 14, 4:00 PM CDTSmall Craft AdvisoryGRB9 hr

Nearby

Gale Warnings in Wisconsin, 2014Every gale warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.